Aa
A
A
A
Close
Pregnancy Community
72.4k Members
889551 tn?1416184483

OT: Immunizations in 4 month old

Lexi got her shots yesterday at her appt. She made the minimum cut off for her weight gain that he set for her bc she wasn't gaining very good in the beginning. She's 26 inches long as well, and he said if she kept growing like that, she would be tall. Anyways, she acted fine all day yesterday and was only just a bit sleepy. She ate fine, was smiling and playing. Last night I woke her up to feed her one last bottle before I went to sleep bc she was sleeping so much from the shots that I wanted to make sure she was well fed for the night. She finished the bottle and promptly puked the entire thing back on me.

Yes, she has reflux really bad, but I had finally found the amount of rice cereal that agrees with her enough to keep her from vomiting her feedings. She hadn't done it in weeks when that time was only bc she ate too much. She hadn't had a bottle in about 5 hours, so I know she wasn't too full to take in anymore. It just worried me bc I had gotten her tummy straightened out finally. Well, this morning I fed her and she only took 2 ounces. Her 11 o'clock feeding she only took 2 ounces. Normally she takes 4-5. She's up playing and everything, but I don't know why she would stop finishing her bottles. Also, where one of her shots was, there's a big red mark and the skin around it is so angry looking that it seriously looks like a big bug bite. She's not had a reaction to her shots like that before, and I know that it can make the skin around the injection site red, but I figured by today it would be cleared  up.

Any ideas on this and how to help her eat more?
4 Responses
202436 tn?1326474333
you may just have to give her a few days for her body to adjust to the immunizations before she gets back on a good feeding schedule.  If it persists for more than 4 days total I would call her ped.
171768 tn?1324230099
some of those shots *hurt* and could be affecting her appetite. Normally, I would say to just go with her cues, but I can see why you are worried since she has been having some trouble gaining weight.
You may want to try some tylenol to bring down the swelling around the injection site. If she is more comfortable, she may eat more. I got some of the same boosters my little ones got, and I was very sore for days. Especially the intramuscular ones like the DTaP.
99457 tn?1321878677
This is what I found, and when Lily had her shots we were given a printout of pretty much same as bellow. She experienced most of the side effects listed from her 4month shots and beyond. Since then the only one that we didn't have a problem with were her 18month ones.

Good Luck. It took a good 4 days for Lily to feel normal again with eating, sleeping and pooping. Make sure you wash you hands though roughly after the Rota one (I am sure you would do this normally) as well because we were told you can make yourself sick if you do!


DTAP: Mild Problems (Common)

Fever (up to about 1 child in 4)
Redness or swelling where the shot was given (up to about 1 child in 4)
Soreness or tenderness where the shot was given (up to about 1 child in 4)
These problems occur more often after the 4th and 5th doses of the DTaP series than after earlier doses.

Other mild problems include:

Fussiness (up to about 1 child in 3)
Tiredness or poor appetite (up to about 1 child in 10)
Vomiting (up to about 1 child in 50)
These problems generally occur 1 to 3 days after the shot.

HIB: Mild Problems

Redness, warmth, or swelling where the shot was given (up to 1 out of 4 children)
Fever over 101 degrees Fahrenheit (up to 1 out of 20 children)
If these problems happen, they usually start within a day of vaccination. They may last 2 to 3 days.

PCV: About half of children were drowsy after the shot, had a temporary loss of appetite, or had redness or tenderness where the shot was given.
About 1 out of 3 had swelling where the shot was given.
About 1 out of 3 had a mild fever, and about 1 in 20 had a higher fever (over 102.2°F).
Up to about 8 out of 10 became fussy or irritable.

ROTA: Babies may be slightly more likely to be irritable, or to have mild, temporary diarrhea or vomiting after getting a dose of rotavirus vaccine than babies who did not get the vaccine. Rotavirus vaccine does not appear to cause any serious side effects.
889551 tn?1416184483
Thanks! They only gave us those papers the one time and I lost them when we moved (Seems like I lost a lot of things. lol). Anyways at birth she weighed 7lbs and she was having issues getting up to her ideal weight due to her severe reflux and milk intollerance. We FINALLY got that cleared up and at her appt I thought the nurse said she weighed 13lbs 2oz, but the dr said 13lbs 6oz. It's just a 4oz difference so I'm not too concernced with it. He said being a little under a half pound off of her ideal weight is great considering the issues we've had. But, I had to add the rice cereal back to her bottles and last month she only weighed 11lbs 6oz, so even though the cereal adds unnecessary calories, I'm guessing it was calories that she needed. She eats well, usually twice her weight in formula...she just has trouble gaining it looks like.

Anyways, thanks for all of the info and if she is still having trouble in a few days I'm going to call them about it.
Have an Answer?
Top Pregnancy Answerers
13167 tn?1327194124
Austin, TX
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Get information and tips on how to help you choose the right place to deliver your baby.
Get the facts on how twins and multiples are formed and your chance of carrying more than one baby at a time.
Learn about the risks and benefits of circumcision.
What to expect during the first hours after delivery.
Learn about early screening and test options for your pregnancy.
Learn about testing and treatment for GBS bacterium.